I have been taking Senokot for about a year now. Is it possible that I have caused damage to my intestines from this? I am taking it to counter constipation from a medication. My doctor recomended that I switch to metamucil and/or ducosate.
Did you find this post helpful?
|

User Profile
replied December 23rd, 2018
Thank you for asking at Ehealth forum!

I read your question and I understand your concern.
Senna(senakot) is usually prescribed with opiods to prevent constipation.
You have been taking it for a year now ,so it's a good idea to switch it as excess of anything is bad and we do have alternates.
It can cause abdominal pains , excessive bowel movements and clubbing after long use.
You can take ispaghul husk, a natural product known to relieve constipation
I hope it helps. Stay in touch with your healthcare provider for further guidance as our answers are just for education and counselling purposes and cannot be an alternative to actual visit to a doctor.
Take care
Dr Khalil
|
Did you find this post helpful?
Quick Reply
Must Read
Feeling constipated? Do you know how constipation is medically defined? Get the basics on this common gastrointestinal complaint here....
Are you experiencing severe or chronic constipation? Learn about causes of constipation here....
Constipation is defined differently by different people. Learn to identify signs and symptoms of constipation and know when to ask for medical help....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Digestive and Bowel Disorders , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.